MAUDE Adverse Event Report: AESCULAP AG CRANIOFIX 2 TITANIUM CLAMP 20MM; CRANIAL IMPLANTS

AESCULAP AG CRANIOFIX 2 TITANIUM CLAMP 20MM; CRANIAL IMPLANTS
Model Number FF492T
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an issue with ff492t-craniofix 2 titanium clamp 20mm.According to the complaint description, the surgeon used craniofix to fix his bone flap.He tightened it to hold it in place but when he cut the stem, the top of the craniofix jumped off.This event/malfunction prolonged the surgery for 20 minutes.Additional information was not provided nor available / was not available.Additional patient information is not available.The adverse event / malfunction is filed under (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Additional information - b5, d4 (udi), e1.Corrected information - b1, b2, d9, h1.Investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.Review of the complaint history revealed that no similar complaints have been filed against products from this batch number.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.The provided implant is in original sealed blister.The defect / complained product is not available for analysis.
 
Event or Problem Description
Additional information was received which revealed that "the surgeon used craniofix to fix his bone flap.He tightened it to hold it in place, but when he cut the stem, the top of the craniofix jumped off." subsequently, the physician had to use "more craniofix." an additional medical intervention was necessary.The adverse event is filed under aag reference (b)(4).

Brand Name
CRANIOFIX 2 TITANIUM CLAMP 20MM
Common Device Name
CRANIAL IMPLANTS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key13047805
Report Number9610612-2021-00712
Device Sequence Number19189356
Product Code GXN
UDI-Device Identifier04038653379606
UDI-Public4038653379606
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K972332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberFF492T
Device Catalogue NumberFF492T
Device Lot Number52714385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2021
Supplement Date Received by Manufacturer02/24/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown